Texas, 2006

Hail in Texas, April 20, 2006

April 20, 2006 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 20, 1:43 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 20, 1:43 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 PM CDT THU APR 20 2006

.DISCUSSION...
UPPER LOW OVER ROCKIES IS PULLING THE WARM FRONT THROUGH OUR AREA
RIGHT NOW. AS THIS LOW MOVES THROUGH THE PANHANDLE AND OKLAHOMA
TONIGHT, A COLD FRONT WILL DROP SOUTH INTO THE AREA BRINGING A
CONTINUED ROUND OF BENEFICIAL RAIN AND SEVERE THUNDERSTORMS. ON
FRIDAY, THE COLD FRONT SWEEPS ALL AMPLE MOISTURE OUT OF THE AREA
WITH SEASONAL TEMPS FRIDAY AND FRIDAY NIGHT, THEN RISE BACK TO THE
90S NEXT WEEK. THE UPPER RIDGE SLIDES THROUGH TEXAS SATURDAY AND
SUNDAY AS ANOTHER UPPER LOW DROPS INTO THE SOUTHERN ROCKIES.
MOISTURE WILL RETURN ALONG THE RIO GRANDE COUNTIES SATURDAY WITH A
FULL SOUTHEAST FLOW ALL AREAS SATURDAY NIGHT. COULD GET SOME
ADVECTION FOG OVER THE COASTAL PRAIRIES AND INTO THE ESCARPMENT.
PRECIPITABLE WATER VALUES RISE NEXT WEEK AHEAD OF THE NEXT COLD
FRONT TUESDAY NIGHT. THIS FRONT IS E4XPECTED TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  85  62  88 /  60  20   0   0
AUSTIN BERGSTROM INTL AIRPORT  63  83  56  87 /  60  20   0   0
DEL RIO INTL AIRPORT           67  89  68  93 /  30  10  10  10
SAN ANTONIO INTL AIRPORT       64  88  64  86 /  50  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/08
Hazardous weather outlook, Apr 20, 4:00 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT THU APR 20 2006

TXZ171>173-183>194-202>209-217>225-228-211000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS
REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR
A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE
SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL
BOUNDARY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN
TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.

In the hours before

Local storm report, Apr 20, 2:10 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

&&

PM
Local storm report, Apr 20, 2:49 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

&&

PM
Local storm report, Apr 20, 2:54 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

&&

PM
Local storm report, Apr 20, 3:02 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

&&

PM
Local storm report, Apr 20, 3:04 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
404 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

&&

PM
Local storm report, Apr 20, 3:55 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

1240 PM     HAIL             CEDAR PARK              30.51N 97.83W
04/20/2006  M0.88 INCH       WILLIAMSON         TX   STORM CHASER

1240 PM     HAIL             COMFORT                 29.97N 98.90W
04/20/2006  M1.00 INCH       KENDALL            TX   PUBLIC

            ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
            GROUND.

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

0446 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M1.00 INCH       GILLESPIE          TX   EMERGENCY MNGR

0446 PM     HAIL             2 N ROUND ROCK          30.55N 97.67W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0446 PM     HAIL             15 E FREDERICKSBURG     30.27N 98.62W
04/20/2006  M0.75 INCH       GILLESPIE          TX   PUBLIC

0448 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
            AUSTIN.

&&

PM

The radar

The Ft Hood radar (KGRK), 65 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Travis

When
April 20, 4:20 PM CST to 4:45 PM CST
Where
Travis County, 5 mi W of Austin
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.283, -97.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496938.